Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 4, 2006, 5:44 AM CDT for Jefferson County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 5:44 AM CDT (10:44 UTC)
- Expired
- Oct 4, 2006, 6:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 4:32 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 041044 SVRMKX WIC055-041130- /O.NEW.KMKX.SV.W.0232.061004T1044Z-061004T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 544 AM CDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 630 AM CDT * AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE MILLS...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSON CREEK BY 550 AM CDT... LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854 $$ DAVIS
3 follow-up statements
000 WWUS53 KMKX 041055 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 555 AM CDT WED OCT 4 2006 WIC055-041130- /O.CON.KMKX.SV.W.0232.000000T0000Z-061004T1130Z/ JEFFERSON WI- 555 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR JEFFERSON COUNTY... AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILFORD TO HELENVILLE...MOVING EAST NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PIPERSVILLE BY 605 AM CDT... IXONIA BY 610 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854 $$ KAPELA
000 WWUS53 KMKX 041109 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 609 AM CDT WED OCT 4 2006 WIC055-041130- /O.CON.KMKX.SV.W.0232.000000T0000Z-061004T1130Z/ JEFFERSON WI- 609 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR JEFFERSON COUNTY... AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SERIES OF LINES OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TO MOVE EAST ACROSS JEFFERSON COUNTY THROUGH 630 AM. THE STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. TWO LINES OF STORMS WERE OVER DANE COUNTY...ONE EAST OF MADISON AND THE OTHER WEST OF MADISON. THESE LINES OF STORMS WILL AFFECT JEFFERSON COUTNY BETWEEN 609 AM AND 630 AM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854 $$ KAPELA
000 WWUS53 KMKX 041125 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 625 AM CDT WED OCT 4 2006 WIC055-041133- /O.EXP.KMKX.SV.W.0232.000000T0000Z-061004T1130Z/ JEFFERSON WI- 625 AM CDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT 630 AM CDT... THE SEVERE WEATHER HAS EXPIRED FOR THIS AREA...THE STORMS ARE DIMINISHING IN STRENGTH...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 AM. ADDITIONAL STORMS OVER DANE COUNTY WILL MOVE EAST THROUGH JEFFERSON COUNTY BETWEEN 630 AM AND 730 AM. SHOULD THESE STORMS BECOME SEVERE...A NEW SEVERE THUNDERSTORM WARNING MAY HAVE TO BE ISSUED FOR JEFFERSON COUNTY AT THAT TIME. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 5:41 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 4, 5:41 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 541 AM CDT WED OCT 4 2006 .DISCUSSION...FOCUS IS ON MORNING SVR WX. DISC LIMITED WITH ONGOING SVR WX...EARLIER DISC WAS DESTROYED WITH SOFTWARE HANG...SO WILL RELOAD A BIT HERE. IMPRESSIVE AND EXPLOSIVE DEVELOPMENT OF ELEVATED STORMS. 4.5 KM WRF NAILED THE DEVELOPMENT...GFS DID OK TOO. SVR THREAT HIGH THIS MRNG ESP LARGE HAIL.... THO ONGOING BOWING SEGMENTS DO SUGGEST SOME HIGHER GUSTS REACHING DOWN TO THE SFC. NOTING SOME TRAINING NORTH OF I-94...WILL HANDLE WITH URBANS OF FFW AS NEEDED. MODELS SHOWING SIGGY UPR DVRG SIGNATURE THRU ERLY THIS MRNG WITH STRENGTHENING H8-H7 FRONTOGENETICAL FORCING. NAM INGREDIENTS PLOTS SHOWS THIS FORCING BEST WITH GFS MUCH WEAKER AND NOT AS REALISTIC. MUCAPES ARND 1500 WITH SFC CAPE NIL. MID LEVEL LAPSE RATES ARND 7.5C. STORMS ARE FIRING WITHIN THE BEST DEEP MOIST CONVERGENCE. H5 50KT WIND MAX ALSO A PLAYER AHEAD OF MN 23 UNIT VORT PER RUC. GFS DOES SEEM TO HAVE A BETTER HANDLE ON THE HOW GOOD OVERLAY OF PVU AND DIV Q ACRS SRN WITH RESULTANT HIGH VALUES OF QPV. WILL MAINTAIN FROST MENTION TNGT IN WRN CWA AND ALSO INTRODUCE MENTION FOR THU NGT AS WELL. HI PRES WILL DOMINATE THRU AT LEAST FRI. ANOTHER INTERESTING THING TO NOTE IS THE HIGH DELTA T THAT DEVELOPS TNGT INTO THU. 4.5 KM WRF ACTUALLY DEVELOPS SOME VRY LGT PCPN WITH A FAVORABLE FETCH OFF LAKE MICHIGAN. NAM LOW LEVEL RH INCREASES LATER TNGT INTO ERLY THU...CLEARLY COMING OFF THE LAKE. WILL NOT MENTION ANY PCPN AT THIS TIME BUT HAVE MORE CLOUDS IN THE SKY GRIDS FOR LATER TNGT INTO THU. COOL POOL OVERHEAD WOULD IMPLY A GOOD DEAL OF CU ANYWAYS. NAM SHOWS A STRONG WAVE COMING DOWN IN THE NW FLO THU AFTN WHILE THE GFS SUGGESTS A MUCH MORE GLANCING SHOT HOWEVER THE DRY HIGH LOOKS TO BE WINNING OUT WITH SOUNDINGS SHOWING AN OVERALL DRY COLUMN ABV ANY LAKE INDUCED/COOL POOL CLOUDINESS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Oct 4, 5:29 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 529 AM CDT WED OCT 4 2006 WIZ046-047-051-052-056>060-062>072-051030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 529 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN EARLY THIS MORNING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM THIS MORNING. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTHERN WISCONSIN BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. LMZ643>646-665-051030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 529 AM CDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL AFFECT THE NEARSHORE WATERS FROM SHEBOYGAN TO WINTHROP HARBOR ILLINOIS AND OUT TO MID LAKE THROUGH MID MORNING. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 AM. NORTHEAST WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA EARLY THIS MORNING...THEN INCREASE TO GALE FORCE LATE THIS MORNING AND LAST INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH THE FIRST HALF OF THE DAY THURSDAY. SMALL CRAFT ADVISORY CRITERIA MAY BE REACHED SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. WWW.WEATHER.GOV/MILWAUKEE REM
In the hours before
Local storm report, Oct 4, 4:59 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM HAIL POYNETTE 43.39N 89.41W
10/04/2006 E0.75 INCH COLUMBIA WI LAW ENFORCEMENT
&&
GDLocal storm report, Oct 4, 5:08 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL MILWAUKEE 43.06N 87.97W
10/04/2006 E0.75 INCH MILWAUKEE WI LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAYS 100 AND 94.
0455 AM HAIL 4 S PORTAGE 43.49N 89.47W
10/04/2006 E1.00 INCH COLUMBIA WI LAW ENFORCEMENT
&&
GDLocal storm report, Oct 4, 5:13 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL MILWAUKEE 43.06N 87.97W
10/04/2006 E0.88 INCH MILWAUKEE WI LAW ENFORCEMENT
AT THE INTERSECTION OF OAKLAND AND HARTFORD AVE.
0507 AM HAIL WYOCENA 43.49N 89.31W
10/04/2006 E0.88 INCH COLUMBIA WI LAW ENFORCEMENT
&&
GDLocal storm report, Oct 4, 5:21 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLOOD WYOCENA 43.49N 89.31W
10/04/2006 COLUMBIA WI TRAINED SPOTTER
WATER OVER THE CURB OF ROADWAYS IN THE CITY.
&&
GDLocal storm report, Oct 4, 5:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL REESEVILLE 43.31N 88.85W
10/04/2006 E0.75 INCH DODGE WI LAW ENFORCEMENT
NEAR THE INTERSECTION OF HIGHWAY J AND MEADOW RD.
0525 AM TSTM WND GST 5 NW HARTLAND 43.15N 88.41W
10/04/2006 M56.00 MPH WAUKESHA WI TRAINED SPOTTER
&&
GDLocal storm report, Oct 4, 5:40 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL REEDSBURG 43.53N 90.00W
10/04/2006 E1.25 INCH SAUK WI TRAINED SPOTTER
0457 AM TSTM WND GST 1 NW PORTAGE 43.56N 89.48W
10/04/2006 E60.00 MPH COLUMBIA WI TRAINED SPOTTER
0503 AM HAIL 3 E POYNETTE 43.39N 89.35W
10/04/2006 E0.88 INCH COLUMBIA WI AMATEUR RADIO
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:04 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 41 min |
| Oct 4, 4:21 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 24 min |
| Oct 4, 4:24 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 38 min |
| Oct 4, 4:34 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 56 min |
| Oct 4, 4:37 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 53 min |
| Oct 4, 4:44 AM CDT | Tornado Warning | MKX | Columbia, Sauk | 27 min |
| Oct 4, 4:53 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 26 min |
| Oct 4, 4:59 AM CDT | Special Marine Warning | MKX | 61 min | |
| Oct 4, 5:01 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 44 min |
| Oct 4, 5:06 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 39 min |
| Oct 4, 5:23 AM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 37 min |
| Oct 4, 5:38 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 38 min |
| Oct 4, 6:00 AM CDT | Special Marine Warning | MKX | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.